Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Flagstaff, AZ

August 27, 2007Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 27, 2007, 3:42 PM MST for Coconino County, Navajo County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2007, 3:42 PM MST (22:42 UTC)
Expired
Aug 27, 2007, 4:15 PM MST
In force
33 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

Counties Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:20 PM MST, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 27, 2:20 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 PM MST MON AUG 27 2007

.SYNOPSIS...A WEAK SHORT WAVE TROUGH WILL CONTINUE TO MOVE THROUGH
NORTHERN ARIZONA CAUSING THUNDERSTORM AND SHOWER ACTIVITY FROM THE
GRAND CANYON TO THE FOUR CORNERS. OTHERWISE...HIGH PRESSURE CENTERED
NEAR SOUTHEAST ARIZONA WILL CAUSE DAILY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. BY THURSDAY...THE HIGH
PRESSURE SYSTEM WILL SHIFT NORTHWESTWARD ACROSS ARIZONA...STARTING A
GRADUAL DRYING TREND.

&&

.DISCUSSION...A WEAK SHORT WAVE TROUGH CONTINUES TO MOVE THROUGH
NORTHEASTERN ARIZONA CAUSING SCATTERED THUNDERSTORMS AND RAIN
SHOWERS. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH RAPIDLY A
FEW HOURS AFTER SUNSET. BEST CHANCES FOR HEAVY RAIN AND
THUNDERSTORMS FOR THE REST OF TODAY WILL BE IN THE FLAGSTAFF AREA
AND OVER THE WHITE MOUNTAINS.

ON TUESDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGHOUT THE DAY. ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH
NORTHERN ARIZONA...ALTHOUGH THIS TROUGH IS WEAKER THAN MONDAYS
SYSTEM...IT SHOULD STILL BE STRONG ENOUGH TO ENHANCE AFTERNOON
SHOWER AND THUNDERSTORM ACTIVITY. LOCALLY HEAVY RAINFALL AROUND 1 TO
3 INCHES CAN BE EXPECTED UNDER THE STRONGEST STORMS.

WEDNESDAY...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE
WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE HIGH
PRESSURE RIDGE MOVES INTO NORTHWESTERN ARIZONA ON WEDNESDAY SETTING
UP A NORTHEASTERLY FLOW AND LIKELY HERALDING THE START OF ANOTHER
DRYING TREND FOR THE MONSOON.

THURSDAY THROUGH SUNDAY...A DRIER NORTHEASTERLY FLOW PATTERN WILL
SETUP OVER NORTHERN ARIZONA FOR THE LATER HALF OF THE WEEK. THIS
PATTERN WILL LIKELY DECREASE OUR CHANCES FOR SHOWERS AND
THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY.

BOHLIN
&&

.AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA WILL CONTINUE
GENERALLY NORTH OF A LINE FROM KFGZ TO KRQE THIS EVENING...WITH SCT
MVFR AND ISOLATED IFR CONDITIONS THROUGH 05Z. STORMS ARE EXPECTED TO
REDEVELOP AGAIN OVER NORTHERN ARIZONA ON TUESDAY AFTER 17Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

BK
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 27, 10:00 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 27 2007

AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT WIDELY SCATTERED THUNDERSTORMS ACROSS THE NORTHLAND TODAY AS A
MOIST UNSTABLE AIRMASS CONTINUES TO REMAIN OVER THE REGION. A WEAK
SHORT WAVE TROUGH IS MOVING THROUGH THE KAIBAB PLATEAU ENHANCING
SHOWERS AND THUNDERSTORMS IN THE AREA. THE PRIMARY THREAT TODAY IS
LOCALLY HEAVY RAIN SHOWERS OF AROUND 1 TO 3 INCHES IN THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TOMORROW...ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN
ARIZONA. THIS TROUGH WILL LIKELY ENHANCE SHOWER AND THUNDERSTORM
ACTIVITY ACROSS MOST AREAS OF NORTHERN ARIZONA. THIS TROUGH IS
EXPECTED TO MOVE THROUGH YAVAPAI COUNTY IN THE MORNING AND MOVE
NORTHEASTWARD TOWARDS THE FOUR CORNERS REGION THROUGH THE DAY.

ON WEDNESDAY...EXPECT WIDELY SCATTERED THUNDERSTORM AND SHOWER
ACTIVITY.

THURSDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER WILL MOVE OVER
NORTHWESTERN ARIZONA CAUSING A DRIER NORTHEASTERLY FLOW PATTERN TO
DEVELOP OVER NORTHERN ARIZONA. EXPECT A GRADUAL DECREASE IN CHANCES
FOR SHOWERS AND THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:41 AM MSTFlash Flood WarningFGZCoconino2 hr
Aug 27, 11:29 AM MSTSevere Thunderstorm WarningFGZCoconino46 min
Aug 27, 12:15 PM MSTSevere Thunderstorm WarningFGZCoconino45 min
Aug 27, 2:08 PM MSTSevere Thunderstorm WarningFGZCoconino37 min
Aug 27, 4:11 PM MSTSevere Thunderstorm WarningFGZNavajo49 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.